Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 435, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 27, 2018, 8:41 AM CST for 4 parishes in Louisiana. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2018, 8:41 AM CST (14:41 UTC)
- Expired
- Dec 27, 2018, 9:14 AM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 8:41 AM CST | TSTM WND DMG | Gilbert, LA | MANY TREES AND SOME POWER LINES DOWN. |
| Dec 27, 8:43 AM CST | TSTM WND DMG | 7 Ne Winnsboro, LA | POWER LINES DOWN, OFF HWY 17. |
| Dec 27, 8:44 AM CST | TSTM WND DMG | 11 Ssw Delhi, LA | MANY TREES DOWN IN AND AROUND CROWVILLE, TREES DOWN ON HOMES, ROOF DAMAGE AND POWER LINES DOWN. MUCH OF THIS IS ALONG HWY 17. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WUUS54 KJAN 271441 SVRJAN LAC041-065-083-107-271530- /O.NEW.KJAN.SV.W.0435.181227T1441Z-181227T1530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jackson MS 841 AM CST THU DEC 27 2018 The National Weather Service in Jackson has issued a * Severe Thunderstorm Warning for... Northwestern Tensas Parish in northeastern Louisiana... Western Madison Parish in northeastern Louisiana... Central Richland Parish in northeastern Louisiana... Central Franklin Parish in northeastern Louisiana... * Until 930 AM CST. * At 840 AM CST, a severe thunderstorm was located over Winnsboro, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Crowville around 855 AM CST. Bakers around 910 AM CST. Waverly around 930 AM CST. Other locations impacted by this severe thunderstorm include Gilbert and Baskin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3254 9141 3210 9138 3201 9176 3235 9178 TIME...MOT...LOC 1440Z 240DEG 26KT 3218 9171 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ DC
1 follow-up statement
134
WWUS54 KJAN 271514
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
914 AM CST THU DEC 27 2018
LAC041-065-083-107-271524-
/O.CAN.KJAN.SV.W.0435.000000T0000Z-181227T1530Z/
Tensas LA-Madison LA-Richland LA-Franklin LA-
914 AM CST THU DEC 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TENSAS...WESTERN
MADISON...CENTRAL RICHLAND AND CENTRAL FRANKLIN PARISHES IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3254 9141 3210 9138 3201 9176 3235 9178
TIME...MOT...LOC 1513Z 240DEG 26KT 3230 9145
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 5:54 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 27, 5:54 AM CST, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
554 AM CST Thu Dec 27 2018
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion: Widespread MVFR Cigs were observed at 1130Z
along with a gusty se wind. Gusty southerly winds are expected
through most of the TAF period, with increasing chances for SHRA
and TSRA as a line of storms moves west to east through the
region. MVFR conditions wl prevail as the storms affect each TAF
site, however brief periods of IFR or lower ceilings and
visibility may occur as the heaviest rain moves through. Wind gust
potential will diminish generally after the line of storms moves
east of each TAF site. /NF/22/
&&
.DISCUSSION...
Today and Tonight: Starting out early this morning, a low
pressure system lifting from the TX Panhandle into the Midwest
will keep a tight pressure gradient and mid-level height gradient
across our forecast area. This pattern will see continued strong
warm, moist advection through the afternoon and evening until the
associated cold front pushes into our region. Gusty winds
overnight have mostly been in the 20 to 25 mph range, however a
gust or two as high as 40 mph have been measured tonight. A Wind
Advisory remains in place through 6 PM this evening for areas
mostly likely to see gusts over 40 mph during the day, however
expect most of the highest gradient wind gust potential to be
focused this morning through early in the afternoon before the
focus turns to possibly severe thunderstorms.
Surface-based instability will be minimal to start the day, since
low clouds will limit daytime heating. But with ongoing warm
advection, a surge of temps and dewpoints around 65 degrees will
spread north from the Gulf Coast toward the Interstate 20 corridor
through the day. In this more unstable airmass, strongly sheared
thunderstorms will be capable of producing damaging wind gusts and
possibly a few brief tornadoes. Poor low-level lapse rates will
be a limiting factor for tornadoes, but marginal instability and
strong shear warrant the Slight Risk. North of the Interstate 20
corridor, isolated stronger to marginally severe thunderstorms
will still be possible; however the primary threat will be
damaging wind gusts especially if higher winds off the surface can
be mixed down by strong showers and storms.
Lastly, it must be noted that anomalously high atmospheric
moisture will be advected northward ahead of the front, increasing
the possibility for high rainfall rates and flash flooding.
Forecast PWAT values in excess of 1.5 inches are near the
climatological max for this time of year, and the combination of
instability and lift will result in efficient rainfall producing
showers and storms. The flash flooding threat will be greatest -
an Elevated Risk - for areas south and east of the Natchez Trace,
or from roughly Natchez northeast through the Golden Triangle and
through the Pine Belt. These areas have the greatest chance of
seeing more than one round of heavy rain through tomorrow morning.
There is a Flash Flood Watch in effect from Noon today through 6
AM Friday for these areas as well. Elsewhere, average rainfall
totals will be less, and the threat for Flash Flooding will be
Limited. /NF/
Friday through Wednesday: Mostly wet with warmer than normal
temperatures will be the rule. Friday morning as the first low
pressure system pulls away to the northeast, a second closed low
will be dropping over the Four Corners region. As a result, our
flow aloft will remain southwesterly and help stall the cold front
associated with the departing low pressure system. Model
consensus still suggests this cold front will stall just southeast
of our CWA Friday afternoon. The rain will taper off during the
afternoon and dry weather is expected Friday evening but, light
rain is expected back across our southern most zones before
sunrise Saturday. Models are in better agreement this run with the
evolution of this closed low and a disturbance rounding its base
that will help the precipitation spread north over our CWA
Saturday as it approaches.
Rain is expected back over our whole CWA again by Saturday
afternoon. Rain chances will continue over most of our CWA til New
Years Day when the northwest may see a brief end to the rain
before rain chances expand back across our whole CWA Wednesday.
Essentially, this second low pressure system will take until
Sunday night to lift out to the northeast and drop a trailing cold
front into our CWA Monday. The rain will end in the wake of the
cold front but a broad upper level trough dropping over the
Rockies Monday will maintain our southwest flow aloft and help
stall the cold front across our southeast. This will result in
rain chances continuing across our southeast New Years Day. The
upper level trough axis looks to shift east across our CWA
Wednesday bringing an end to the wet weather pattern and cooler
temperatures Thursday. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 55 65 43 / 100 83 14 9
Meridian 68 61 68 46 / 100 100 47 11
Vicksburg 71 52 62 43 / 100 46 12 8
Hattiesburg 69 63 67 50 / 100 100 58 24
Natchez 71 52 63 44 / 100 53 13 15
Greenville 67 49 59 37 / 100 35 9 7
Greenwood 68 52 60 39 / 100 63 12 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
047>050-053-054-059-060.
Flash Flood Watch from noon CST today through late tonight for
MSZ030-031-033-038-039-044>046-049>052-054>058-061>066-
072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
NF/22Hazardous weather outlook, Dec 27, 5:10 AM CST, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 510 AM CST Thu Dec 27 2018 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>037-040>043- 047-281115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey- Yazoo-Madison MS-Warren- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ032-281115- Choctaw- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ031-039-045-050-281115- Lowndes-Noxubee-Neshoba-Scott- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-033-038-044-281115- Clay-Oktibbeha-Winston-Leake- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Mainly Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ046-051-052-058-281115- Kemper-Newton-Lauderdale-Clarke- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds of up to 25 mph and wind gusts around 30 to 35 mph. Driving in high profile vehicles may be more difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023>026-MSZ048-053-059-060-281115- Franklin LA-Catahoula-Tensas-Concordia-Hinds-Claiborne-Jefferson- Adams- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ049-054-281115- Rankin-Copiah- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Mainly Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ061-281115- Franklin MS- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds of up to 25 mph and wind gusts around 30 to 35 mph. Driving in high profile vehicles may be more difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ055>057-062>066-072>074-281115- Simpson-Smith-Jasper-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 510 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds of up to 25 mph and wind gusts around 30 to 35 mph. Driving in high profile vehicles may be more difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 6 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Dec 27, 8:36 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
836 AM CST THU DEC 27 2018
LAZ023-271500-
Franklin LA-
836 AM CST THU DEC 27 2018
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN PARISH UNTIL 900 AM
CST...
At 836 AM CST, Meteorologists were tracking a strong thunderstorm
over Winnsboro, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Crowville around 855 AM CST.
Bakers around 900 AM CST.
Other locations impacted by this storm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3222 9182 3224 9177 3233 9176 3234 9170
3237 9170 3240 9164 3241 9148 3236 9145
3236 9149 3235 9150 3232 9147 3230 9153
3225 9153 3225 9156 3223 9152 3220 9154
3220 9149 3210 9151 3200 9182 3219 9183
TIME...MOT...LOC 1436Z 240DEG 28KT 3217 9173
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 8:36 AM CST | Special Weather Statement | JAN | Franklin | 24 min |
| Dec 27, 8:44 AM CST | Tornado Warning | JAN | Franklin, Madison, Tensas | 29 min |
| Dec 27, 9:05 AM CST | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Tensas | 55 min |
| Dec 27, 9:43 AM CST | Severe Thunderstorm Warning | JAN | Madison | 47 min |
| Dec 27, 10:05 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 40 min |
| Dec 27, 10:17 AM CST | Flash Flood Warning | JAN | Concordia, Tensas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.